# SDR CA090506007

- Difficulty date: March 5, 2009
- Submitted: June 16, 2009
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 1,639 hours
- Engine: Allsn 250C47B
- System (JASC): 6720 · Tail Rotor Control System
- Part: Tube
- Part number: 406012118101
- Condition: Failed
- Location: Tail Rotor
- Part time: 2,074 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RECEIVED TAIL ROTOR GEARBOX FOR A 60 MONTH INSP WITH PITCH CHANGE MECHANISM ATTACHED. WHEN PITCH MECHANISM WAS REMOVED, NOTICED A RAISED SLIVER OF MATERIAL THE ENTIRE DIAMETER OF THE PITCH TUBE IN THE AREA OF THE BRG SLEEVE AND PITCH TUBE BRG SHOULDER. THE SLIVER OF MATERIAL TURNED OUT TO BE METAL FROM THE PITCH TUBE WHICH WAS POUNDED OUT. THIS WAS GOING ON FOR A WHILE BECAUSE IT MANAGED TO CREATE A GAP OF .035 INCHES WHERE THERE SHOULD NOT BE A GAP. THE CUSTOMER DID REMEMBER THAT HE HAD TO RE-TORQUE THE NUT WHICH RETAINS THE BALL BRG, BRG SLEEVE AND TUBE TOGETHER A COUPLE OF YEARS AGO. THE PITCH TUBE AND SLEEVE WERE DEEMED NOT REPAIREABLE AND RETURNED TO MFG FOR FURTHER INVESTIGATION.
